Alert archive / Ohio / Gale Warnings in 2010

Gale Warning 3, NWS Cleveland, OH

April 3, 2010

NWS Cleveland, OH issued this gale warning at Apr 3, 2010, 3:42 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 3:42 PM EDT (19:42 UTC)
Expired
Apr 3, 2010, 9:52 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WHUS71 KCLE 031942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SAT APR 3 2010

LEZ142>149-040200-
/O.UPG.KCLE.SC.Y.0004.000000T0000Z-100404T0300Z/
/O.NEW.KCLE.GL.W.0003.100403T1942Z-100404T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
342 PM EDT SAT APR 3 2010

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST GALES TO 35 KNOTS CAN BE EXPECTED THROUGH THIS EVENING.
WINDS WILL DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

OUDEMAN
1 follow-up statement
219 
WHUS71 KCLE 040152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT SAT APR 3 2010


LEZ142>149-040300-
/O.CAN.KCLE.GL.W.0003.000000T0000Z-100404T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
952 PM EDT SAT APR 3 2010

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS ARE QUICKLY DIMINISHING FROM WEST TO EAST LATE THIS EVENING
SO THE GALE WARNING HAS BEEN CANCELLED. WINDS WILL CONTINUE TO
DIMINISH TO 5 TO 15 KNOTS THE REST OF THE NIGHT WHILE WAVES
SUBSIDE TO 1 TO 3 FEET EAST AND 2 FEET OR LESS WEST HALF.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Apr 3, 1:45 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 3, 1:45 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
145 PM EDT SAT APR 3 2010

.SYNOPSIS...
A COLD FRONT OVER THE MIDWEST WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL MOVE INTO THE
REGION OVERNIGHT AND THEN MOVE EAST ON SUNDAY. ANOTHER WEAK COLD
FRONT WILL CROSS THE AREA ON MONDAY. A WARM FRONT WILL DEVELOP
ACROSS THE LOWER GREAT LAKES BY TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIND ADVISORY OUT FOR MOST OF THE AREA FOR JUST THE REMAINDER OF
THE AFTERNOON. NARROW BAND OF HIGHER WINDS IN AREA OF BETTER
MIXING/THINNER CLOUD COVER...ALLOWING WINDS TO GUST AROUND 50
MPH. SHOWERS THREAT PRIMARILY NW OHIO AND THUNDERSTORM THREAT HAS
ENDED. THE MAIN JET ENERGY SHOULD DIRECT THE MAIN AREAS OF
SHOWERS NORTHWEST ACROSS MICHIGAN AND ACROSS SOUTHERN OHIO.
TEMPERATURES DROPPING BEHIND THE FRONT.

THE FIRE WEATHER WATCH WILL REMAIN IN PLACE THROUGH THE EVENING
FOR EXTREME NORTHEAST OHIO INTO NW PA. WINDS AND RH MAY BRIEFLY
REACH CRITERIA THIS AFTERNOON BUT BELIEVE A QUICK SPREAD OF FIRE
IS NOT LIKELY. THANKS FOR THE COORDINATION FROM CTP AND PBZ.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SOME SHOWERS WILL LINGER IN THE EAST THIS EVENING AND THEN IT WILL
BE DRY AS A HIGH PRESSURE RIDGE BUILDS IN QUICKLY. WENT A LITTLE
COOLER THAN THE NAM AND GFS MOS GUIDANCE. SOME CLOUDS WILL LINGER.

SUNDAY THE HIGH WILL MOVE EAST. HUMIDITY WILL BE ABOVE THE
CRITERIA FOR A FIRE WEATHER WATCH AND THE WINDS WILL PROBABLY EXCEED
THE CRITERIA IN THE WEST. NO HEADLINE AT THIS TIME.

A WEAK COLD FRONT WILL AFFECT THE AREA MONDAY AND A WARM FRONT
MONDAY NIGHT INTO TUESDAY MORNING. MODELS ARE IN AGREEMENT WITH
THE BROAD PICTURE BUT SOME DIFFERENCES IN THE DETAILS. AT THIS
TIME KEPT THE POPS CHANCEY. AS THE WARM FRONT MOVES NORTH TUESDAY
WE SHOULD BE IN THE WARM AND DRY SECTOR AND RAISED THE HIGHS.
OTHERWISE USED A COMBINATION OF GRIDDED MOS AND THE OTHER MOS
GUIDANCE TO COME OUT WITH THE TEMPERATURE FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LATEST EUROPEAN CAME IN AND LITTLE CHANGE BETWEEN RUNS. GFS AND
EUROPEAN ARE IN AGREEMENT WITH TRACK OF LOW ACROSS THE WEST CENTRAL
GREAT LAKES REGION. DRY SLOW WRAPS UP INTO THE LOW BY WEDNESDAY AND
COLD FRONT SWEEPS EAST ACROSS THE AREA EARLY IN THE DAY. POSSIBILITY
THAT HIGH TEMPERATURES WILL OCCUR IN THE MORNING WITH COOLER
TEMPERATURES IN THE AFTERNOON.  HAVE TO WAIT AND SEE IF MODELS START
TRENDING TOWARD A LATER ARRIVAL TIME OF THE FRONT. BASED ON THAT
WILL KEEP MAX TEMPERATURES IN THE AFTERNOON. I WILL KEEP MENTION OF
THUNDER AND SHOWER ACTIVITY GOING WITH THE FRONTAL BOUNDARY OVER THE
AREA ON WEDNESDAY.

HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST THURSDAY INTO FRIDAY
BRINGING A RETURN TO FAIR WEATHER. SOME COLD AIR ADVECTION CONTINUES
ON TUESDAY BUT WE START TO SEE A RETURN SOUTHWESTERLY FLOW DEVELOP
BY THURSDAY AFTERNOON. WARM AIR ADVECTION WILL NOT BE AS INTENSE AS
THE LAST COUPLE DAYS. ANOTHER WEAK COLD FRONT WILL SLIDE EAST ACROSS
THE REGION FRIDAY. TEMPERATURES THURSDAY AND FRIDAY WILL BE BACK TO
NEAR NORMAL IN THE 50S WITH LOWS IN THE 40S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GUSTS IN EXCESS OF 40 KNOTS THROUGH THIS AFTERNOON...AND THEN
DIMINISHING WITH THE FRONTS PASSAGE AND HIGH PRESSURE BUILDING IN
OVERNIGHT. POSSIBLE MVFR IN SHOWERS NW OHIO OTHERWISE VFR...WITH
CLEARING TONIGHT.

.OUTLOOK...NON VFR POSSIBLE MONDAY AND TUESDAY IN CONVECTIVE
SHRA AND AGAIN WEDNESDAY NIGHT INTO THURSDAY.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL NEED TO BE HOISTED LATER THIS AFTERNOON
ON LAKE ERIE AS WINDS INCREASE BEHIND THE COLD FRONT. SMALL CRAFT
WILL BE THE RESULT OF THE WINDS AND NOT SO MUCH DUE TO THE WAVES DUE
TO THE FLOW BEING FROM LAND TO THE WATER.

WINDS IN THE OPEN WATERS EXPECTED TO BE AROUND 30 KNOTS AFTER
FRONTAL PASSAGE THIS AFTERNOON AND SHOULD REMAIN BELOW GALES.

WINDS DIMINISH FAIRLY RAPIDLY LATER TONIGHT AND GO NEARLY LIGHT AND
VARIABLE THROUGH MONDAY. AN INCREASE IS EXPECTED AGAIN TUESDAY AS
SOUTHWEST FLOW DEVELOPS ONCE AGAIN. THIS SHOULD CONTINUE WEDNESDAY
NIGHT WHEN THE LOW PASSES OFF TO THE NORTHEAST AND WINDS START TO
DIMINISH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ007>013-
     018>022-027>032-036>038-047.
     FIRE WEATHER WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ014-023-
     089.
PA...FIRE WEATHER WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA/MULLEN/OUDEMAN
SHORT TERM...KIELTYKA
LONG TERM...LOMBARDY
AVIATION...OUDEMAN
MARINE...LOMBARDY
Hazardous weather outlook, Apr 3, 1:13 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
113 PM EDT SAT APR 3 2010

OHZ007>013-018>022-027>032-036>038-047-041715-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
113 PM EDT SAT APR 3 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-017-033-041715-
LUCAS-WOOD-HANCOCK-MAHONING-
113 PM EDT SAT APR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-023-089-PAZ001>003-041715-
ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
113 PM EDT SAT APR 3 2010

...FIRE WEATHER WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-041715-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
113 PM EDT SAT APR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 12:06 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1206 PM EDT SAT APR 3 2010

OHZ003-006>009-017>019-027>030-036-037-047-031815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1202 PM EDT SAT APR 3 2010

...GUSTY WINDS MOVING ACROSS NORTHWEST OHIO AND THE CENTRAL HIGHLANDS...

A SMALL AREA OF STRONGER WIND GUSTS WILL MOVE ACROSS PORTIONS OF
NORTHWEST OHIO AND THE CENTRAL HIGHLANDS THROUGH 2 PM. SUSTAINED
WINDS OF 20 TO 30 MPH WILL BE COMMON WITH GUSTS IN A FEW LOCATIONS
IN EXCESS OF 50 MPH. AS CLOUD COVER INCREASES THROUGH 2 PM WINDS
ARE EXPECTED TO DECREASE SLIGHTLY.
Special weather statement, Apr 3, 2:10 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT SAT APR 3 2010

OHZ003-006>008-017-018-027-028-036-032000-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
210 PM EDT SAT APR 3 2010

...STRONG WINDS POSSIBLE WITH WEAKENING SHOWERS...

SCATTERED SHOWERS WILL CONTINUE TO MOVE INTO NORTHWESTERN OHIO
THROUGH 4 PM. MANY OF THESE SHOWERS WERE DISSIPATING AS THEY MOVE
TO THE EAST NORTHEAST AT 50 MPH. GUSTY WINDS WILL BE BROUGHT TO
THE SURFACE WITH THESE DISSIPATING SHOWERS. GUSTS IN EXCESS OF
50 MPH WILL BE POSSIBLE. SOME MINOR TREE DAMAGE MAY OCCUR.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:13 AM EDTSmall Craft AdvisoryCLE11 hr
Apr 3, 1:11 PM EDTWind AdvisoryCLEAshland, Crawford, Cuyahoga, Erie, Geauga, Holmes and 16 more3 hr
Apr 3, 4:00 PM EDTWind AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake, Lorain, Medina4 hr

Nearby

Gale Warnings in Ohio, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.